Hello there desi2
just saw your thread on vomiting after taking Cap. i was on it for a short while (3 cycles) didin't work for me BUT I was also vomiting and the Onc said to dissolve the cap in warm water - check with your doctor but i am sure that is what you can do if yo keep on throwing up
Hi Desi, hope the nausea has settled down and you are feeling much better.
Barton that is great news about your scan. I was also under the impression that you could stay on cap for as long as it worked for you. Some people have been on it for years. Hope that is the case for you.
Love Sheila. Xx
Barton, so pleased to hear your news. I've just finished 10 cycles of cape...as much as my onc says i can have..and am waiting for my scan appointment which s due in the samewek as my birthday and silvwer wedding aniversary!! alrerady have results appointment. Dreading it but hoping for a result like yours. x
Hello Cap gang! Home from hospital after collecting next lot of tablets (Cycle 9), and was given results of CT scan from last week. Everything is stable, even after the 8 week break I had - I am SO relieved! The lower dose is working re se's (so far, anyway). Hope everyone is doing well, with few se's. Hope the sickness has subsided, Desi. Hugs, Barton.x
Hello, Desi - I haven't had nausea/vomiting with Cap luckily, but I know some people do. It's miserable being sick, isn't it? So best to be avoided if possible. I can only echo Belinda and suggest you try eating a little more before taking the pills. Also, perhaps try them half way through eating and hopefully the food will "coat" the pills! Sympathy and hugs, Barton.x.
Thanks, Stillhere, yes, I have noticed my urine smells horrid while on Cap. It went back to normal during the break I had, though, thank goodness! It's the nasty smell of the 150mg tablets, though, that gets to me - yuck! I would have said it was the Cap itself if the 500mg tablets smelt the same, but they don't (not to me, anyway). Oh well, keep taking the tablets! Hugs, Barton.x
Can I ask the Cap gang - those who are taking both sizes of pills (500mg and 150mg)? Do you notice a horrid smell/taste to the small ones? I have a hard job making myself take those out of the little plastic capsule, let alone actually to take the pill! The 500mg ones don't seem to have any smell or taste to them though (which is good!). Hugs, Barton.x
Hello, Desi - that sounds much more like it! At least you have had a nice gentle start! Lets hope it continues to be gentle on you. Hugs, Barton.x
Oh Stresshead, so sorry to hear about your toe! Nasty! I hope the antibiotics sort it quickly for you! I also hope the pain sorts itself out soon too. Hugs. Barton.x
Just an addition to the convo about pain with cape. I am on 4300 per day and do have back pain, stomach pain and general all-over aches. I always get woried that the pain is due to spread and meds not working but perhaps not. Wish no one had pain but it is reassuring to know i'm not the only one. x
Hello Helen, I'm keeping everything crossed that Cap is still working for you and that this is just a glitch (sorry it's such an awfully painful glitch, though!). As everyone else has said, please don't suffer in silence - could your OH be forceful on your behalf? Gentle hugs, Barton.x
Hello Desi, do you mean you are on 1500mg twice daily (150mg would be a miniscule dose)? I'm currently on 1800mg twice daily on my 8th cycle. I did 4000mg per day (total) for the first 7 cycles, but breathlessness was getting unbearable. After an 8 week rest period, I returned to Cap 2 wks ago, and so far the lower dose is causing no problems (se's first time round were slow to build up though - they didn't appear immediately). Please keep in mind that your Onc should listen to you and if you experience problems they can adjust your dose. Hope this helps. Hugs, Barton.x
Thank you for the replies ladies - pain not so bad today, just very sleepy. Hope it continues to improve and was just a blip.
i have just finished my 6th cycle of cap, have had terrible stomach cramps since the 3rd cycle, inot in my back though. i take a buscopan for the cramps which really helps,just another horrible side effect as well as bad hands and feet,headaches,fatigue ect!
I hope everyone is as well as they can be.
I just need a bit of advice. I have had one cyle of cape and everything was fine until the night before my onc appointment. I was woken up by severe stomach, lower and upper back pain. I didn't take any painkillers as I wasn't sure what was causing it. After being checked over by pharmacist (onc appointment was with pharmacist) and having an ECG at appointment they said it was all okay.
Ever since (5 days and have started second cyle of cape) I have had constant very bad lower back and stomach pain. The only way to get any relief has been to take codeine (prescribed when I was on IV chemo) 4 times a day, but it makes me feel ill. Is this usual on cape or should I ring BCN for advice? I wasn't given any painkillers at my appointment and I think they felt it was just a one off.
Hello Stresshead, thanks for the information. Sorry to hear about your toes - that sounds sore! I know several people on this thread have had the manky toenail problem, but so far I have managed to avoid that. My fingernails, however, are gradually looking worse and worse as the previous cycles of Cap work their way up. I'm hoping I don't lose them as I can't bear stuff to do with nails (I managed to keep them all when on IV chemo in 2011, but I did get some nasty horizontal ridges on them). My right index fingernail is particularly strange - it's curling up at the edges and is on it's way to being boat-shaped! I have to keep that one really short. I hope you get a good length of time from the Cap. As you say, if it keeps you alive, it's all worth it! Hugs. Barton.x
hi Barton, just started my 10th and final |(according to my onc) cycle of cape..nails are now disgusting. toe nails are black and my finger nails have gone thick and all broken away: oe has gone 'bad'. they have broken very low down and are quite sore. Stil, rather have that and be ok. xx
Hello Cap gang! Hope everyone is doing OK? Sorry Cap stopped working for you, Jo, but glad you haven't had any nasty se's on it. Long may it work for you! I have a couple of questions for the Cap gang, if I may? Firstly, since my 8 week break from Cap, my finger nails have been very fine and bendy - paper thin, and they are partly coming away from the nail bed at the top of my nails. I have to keep cutting them right back as it hurts when they bend back! Now I know it will probably be from the Cap, as my nails won't have grown out fully during the 8 week break (and I am hoping that the Cap break will eventually work it's way through and I'll have stronger nails again, at least for a little while), but I was wondering if anyone else has had similar trouble? And now, after typing that, CHEMO BRAIN has struck and I can't remember what my second question was going to be!!! I'll get back to you again later, if I may? Love and hugsvto all, Barton.x
Although i am no longer part of the cape gang as it has stopped working! I am now part of the taxol gang! Had first one on wednesday and feel fine after it. Had the cold cap though! WOW its sooo cold its unbelievable! I thought my head was going to explode! after about 15 minutes I think my head was just frozen and i didnt feel anything after that! you have to have it on for 2 1/2 hrs!! when we took it off i had ice on my hair! lets hope it works! good luck to anyone having scans or results. Hope everyone is well.
hugs jo x